MAUDE Adverse Event Report: CAREFUSION ALARIS SYRINGE ADAPTER SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS SYRINGE ADAPTER SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10010483
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.Patient is pediatric.Although requested, further information was not provided.
 
Event or Problem Description
The customer received the iv tubing set from staff with no information, and reported that there was an unspecified iv tubing set issue.When the product was received, it was noted that the tubing set had broken at the upper fitment connection to the syringe adapter.There was no report of consequence or impact to a patient from any event involving the product.No further information was provided.
 
Event or Problem Description
The customer received the iv tubing sets from staff with no information, and reported that there was an unspecified iv tubing set issue.When the products were received, it was noted that the tubing sets had broken at the upper fitment connection to the syringe adapter.There was no report of consequence or impact to a patient from any event involving the product.No further information was provided.
 
Additional Manufacturer Narrative
Additional information provided: d.11.The customer¿s report that set broke at the syringe adapter site was confirmed.Visual inspection noted the set broken at the spike adaptor.The break occurs between the vented spike and the upper fitment.No other anomalies was observed.Closer inspection of the two exposed surfaces of the broken vented spike component revealed that the broken surfaces were uneven and jagged.In addition, fine vertical lines were observed at the opening/rim of the upper fitment.These observations are an indication of stress and signify that leverage was likely applied at this area causing the break and resulting leak.Functional testing was deemed unnecessary due to the set¿s break.The root cause of the breakage was identified as an outside force being applied to the component.The root cause of the outside force could not be identified.Device history record for model 10010483 could not be performed due to no lot number being provided by customer.

Brand Name
ALARIS SYRINGE ADAPTER SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10159212
Report Number9616066-2020-01959
Device Sequence Number3299864
Product Code FPA
UDI-Device Identifier10885403232602
UDI-Public10885403232602
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K934095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10010483
Device Catalogue Number10010483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(3)CUROS CAPS, THERAPY DATE UNK